MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®; Ventricular (assist) bypass
Model Number 1440
Medical Device Problem Code Failure to Charge (1085)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a charging issue with slot 3 of the universal battery charger (ubc) was confirmed.During the evaluation of the returned ubc, serial (b)(6), the unit was plugged into ac power and showed a red light error code on channel 3.There was light smoke and a slight odor that came from the unit.The unit was powered off and the unit was internally inspected.Thick reddish liquid was noted to cover multiple components of the main pcba resulting in multiple electrically compromised components on channel 3.No further testing was performed.The customer declined to have the ubc repaired, and the unit was disposed of.A root cause for the reported event was due to fluid ingress on the main pcba resulting in damage.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The universal battery charger (ubc) instructions for use (ifu) explains under the responding to advisory messages how to troubleshoot any errors or alarms.The universal battery charger (ubc) instructions for use (ifu) states under the precautions section: "the metal contacts inside the ubc pockets should be kept clean and dry.Do not expose contacts to water, moisture, dirt, etc." no further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the universal battery charger (ubc) received a battery charger fault alarm to pocket 3 error code with telephone icon + s0003.The patient was unable to charge the battery and was provided a new ubc.The program requested the device be evaluated and repaired within warranty.

Brand Name
HEARTMATE®
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22738807
Report Number2916596-2025-05120
Device Sequence Number7198351
Product Code DSQ
UDI-Device Identifier00813024010678
UDI-Public(01)00813024010678(11)240618
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1440
Device Catalogue Number1440
Device Lot NumberL00000443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight64 KG